Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the norm closure problem for complex symmetric operators


Authors: Stephan Ramon Garcia and Daniel E. Poore
Journal: Proc. Amer. Math. Soc. 141 (2013), 549-549
MSC (2010): Primary 47A05, 47B35, 47B99
Published electronically: June 14, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the set of all complex symmetric operators on a separable, infinite-dimensional Hilbert space is not norm closed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A05, 47B35, 47B99

Retrieve articles in all journals with MSC (2010): 47A05, 47B35, 47B99


Additional Information

Stephan Ramon Garcia
Affiliation: Department of Mathematics, Pomona College, Claremont, California 91711
Email: Stephan.Garcia@pomona.edu

Daniel E. Poore
Affiliation: Department of Mathematics, Pomona College, Claremont, California 91711

DOI: http://dx.doi.org/10.1090/S0002-9939-2012-11347-4
PII: S 0002-9939(2012)11347-4
Keywords: Complex symmetric operator, norm closure, Hilbert space
Received by editor(s): March 27, 2011
Received by editor(s) in revised form: June 30, 2011
Published electronically: June 14, 2012
Additional Notes: This work partially supported by National Science Foundation Grant DMS-1001614.
Communicated by: Marius Junge
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.